Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 34, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Dec 12, 2011, 2:53 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 13, 2011, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2011, 2:53 AM PST (10:53 UTC)
- In effect from
- Dec 13, 2011, 2:00 AM PST
- Expired
- Dec 13, 2011, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS76 KMFR 121053 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 AM PST MON DEC 12 2011 ORZ021-122315- /O.NEW.KMFR.FZ.W.0034.111213T1000Z-111213T1700Z/ /O.NEW.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ /O.CON.KMFR.FR.Y.0043.000000T0000Z-111212T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 253 AM PST MON DEC 12 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE...WIDESPREAD FROST WILL CONTINUE OVER THE AREA THIS MORNING. TONIGHT...WIDESPREAD BELOW FREEZING TEMPERATURES ARE EXPECTED WITH LOW TEMPERATURES BETWEEN 28 AND 32 DEGREES. SOME LOCATIONS...MAINLY NEAR THE BEACHES...WILL BE A LITTLE WARMER WITH LOW TEMPERATURES BETWEEN 33 AND 36 DEGREES. FROST IS EXPECTED IN THESE LOCATIONS. * LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...NORTH BEND...AND COQUILLE. * LOCATIONS IN THE FROST ADVISORY INCLUDE: REEDSPORT...LAKESIDE... AND BANDON. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-122315- /O.NEW.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ /O.CON.KMFR.FR.Y.0043.000000T0000Z-111212T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 253 AM PST MON DEC 12 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE...TEMPERATURES WILL REMAIN IN THE 33 TO 36 DEGREE RANGE THROUGH DAWN THIS MORNING. THIS WILL PRODUCE WIDESPREAD FROST. SIMILAR TEMPERATURES ARE EXPECTED TO PRODUCE ANOTHER ROUND OF WIDESPREAD FROST TONIGHT. * LOCATIONS INCLUDE: HARBOR...GOLD BEACH. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023>026-122315- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 253 AM PST MON DEC 12 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY. * SYNOPSIS...STRONG VALLEY INVERSIONS WILL CONTINUE THROUGH THE WEDNESDAY MORNING. A STRONG COLD FRONT WILL MOVE INTO THE REGION WEDNESDAY AFTERNOON...CLEARING THE STAGNANT AIR MASS FROM THE VALLEYS. * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ029-030-122315- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER 253 AM PST MON DEC 12 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY. * SYNOPSIS...STRONG VALLEY INVERSIONS WILL CONTINUE THROUGH THE WEDNESDAY MORNING. A STRONG COLD FRONT WILL MOVE INTO THE REGION WEDNESDAY AFTERNOON...CLEARING THE STAGNANT AIR MASS FROM THE VALLEYS. * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... SPRAGUE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
5 follow-up statements
778 WWUS76 KMFR 121629 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 829 AM PST MON DEC 12 2011 ORZ021-130030- /O.EXP.KMFR.FR.Y.0043.000000T0000Z-111212T1600Z/ /O.CON.KMFR.FZ.W.0034.111213T1000Z-111213T1700Z/ /O.CON.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 829 AM PST MON DEC 12 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... ...FROST ADVISORY HAS EXPIRED FOR THIS MORNING... * TEMPERATURE...TONIGHT...WIDESPREAD BELOW FREEZING TEMPERATURES ARE EXPECTED WITH LOW TEMPERATURES BETWEEN 28 AND 32 DEGREES. SOME LOCATIONS...MAINLY NEAR THE BEACHES...WILL BE A LITTLE WARMER WITH LOW TEMPERATURES BETWEEN 33 AND 36 DEGREES. FROST IS EXPECTED IN THESE LOCATIONS. * LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...NORTH BEND...AND COQUILLE. * LOCATIONS IN THE FROST ADVISORY INCLUDE: REEDSPORT... LAKESIDE...AND BANDON. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-130030- /O.EXP.KMFR.FR.Y.0043.000000T0000Z-111212T1600Z/ /O.CON.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...HARBOR...GOLD BEACH 829 AM PST MON DEC 12 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... ...FROST ADVISORY HAS EXPIRED FOR THIS MORNING... * TEMPERATURE...TEMPERATURES WILL REMAIN IN THE 33 TO 36 DEGREE RANGE THROUGH DAWN THIS MORNING. THIS WILL PRODUCE WIDESPREAD FROST. SIMILAR TEMPERATURES ARE EXPECTED TO PRODUCE ANOTHER ROUND OF WIDESPREAD FROST TONIGHT. * LOCATIONS INCLUDE: HARBOR...GOLD BEACH. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023>026-130030- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 829 AM PST MON DEC 12 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * SYNOPSIS...STRONG VALLEY INVERSIONS WILL CONTINUE THROUGH THE WEDNESDAY MORNING. A STRONG COLD FRONT WILL MOVE INTO THE REGION WEDNESDAY AFTERNOON...CLEARING THE STAGNANT AIR MASS FROM THE VALLEYS. * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ029-030-130030- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER 829 AM PST MON DEC 12 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * SYNOPSIS...STRONG VALLEY INVERSIONS WILL CONTINUE TUESDAY THROUGH THE WEDNESDAY MORNING. A STRONG COLD FRONT WILL MOVE INTO THE REGION WEDNESDAY AFTERNOON...CLEARING THE STAGNANT AIR MASS FROM THE VALLEYS. * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED TONIGHT THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... SPRAGUE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ STAVISH
753 WWUS76 KMFR 121713 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 913 AM PST MON DEC 12 2011 ORZ029-030-121815- /O.CAN.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER 913 AM PST MON DEC 12 2011 ...AIR STAGNATION ADVISORY IS CANCELLED... NORTH TO NORTHEAST WINDS BLOWING ACROSS THE AREA AT 10 TO 20 MPH HAVE MIXED OUT THE STAGNANT LAYER. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ ORZ021-130115- /O.CON.KMFR.FZ.W.0034.111213T1000Z-111213T1700Z/ /O.CON.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 913 AM PST MON DEC 12 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * TEMPERATURE...WIDESPREAD BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT WITH LOW TEMPERATURES BETWEEN 28 AND 32 DEGREES. SOME LOCATIONS...MAINLY NEAR THE BEACHES...WILL BE A LITTLE WARMER WITH LOW TEMPERATURES BETWEEN 33 AND 36 DEGREES. FROST IS EXPECTED IN THESE LOCATIONS. * LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...NORTH BEND...AND COQUILLE. * LOCATIONS IN THE FROST ADVISORY INCLUDE: REEDSPORT... LAKESIDE...AND BANDON. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-130115- /O.CON.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ CURRY COUNTY COAST- INCLUDING THE CITY OF...HARBOR 913 AM PST MON DEC 12 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * TEMPERATURE...TEMPERATURES OF 33 TO 36 DEGREES WILL PRODUCE WIDESPREAD FROST LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: HARBOR...GOLD BEACH. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023>026-130115- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 913 AM PST MON DEC 12 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED THROUGH WEDNESDAY MORNING. * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ STAVISH
374 WWUS76 KMFR 122253 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 PM PST MON DEC 12 2011 ORZ021-131200- /O.NEW.KMFR.FZ.A.0027.111214T0800Z-111214T1600Z/ /O.CON.KMFR.FZ.W.0034.111213T1000Z-111213T1700Z/ /O.CON.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 253 PM PST MON DEC 12 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * LOCATIONS IN THE FREEZE WARNING TONIGHT AND FREEZE WATCH FOR WEDNESDAY MORNING INCLUDE: REEDSPORT...COOS BAY...NORTH BEND...COQUILLE....BANDON...MYRTLE POINT...AND POWERS. * LOCATIONS IN THE FROST ADVISORY INCLUDE: AREAS SOUTH OF BANDON AND POWERS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-131200- /O.CON.KMFR.FR.Y.0044.111213T1000Z-111213T1700Z/ CURRY COUNTY COAST- 253 PM PST MON DEC 12 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * TEMPERATURE...TEMPERATURES OF 33 TO 36 DEGREES WILL PRODUCE WIDESPREAD FROST LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: HARBOR...GOLD BEACH...INLAND VALLEYS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023>026-131200- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 253 PM PST MON DEC 12 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS...MEDFORD...ASHLAND. * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ STAVISH
533 WWUS76 KMFR 131059 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 259 AM PST TUE DEC 13 2011 ORZ021-131715- /O.CON.KMFR.FZ.W.0034.000000T0000Z-111213T1700Z/ /O.CON.KMFR.FR.Y.0044.000000T0000Z-111213T1700Z/ /O.CON.KMFR.FZ.A.0027.111214T0800Z-111214T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 259 AM PST TUE DEC 13 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOCATIONS IN THE FREEZE WARNING THIS MORNING AND FREEZE WATCH FOR WEDNESDAY MORNING INCLUDE: REEDSPORT...COOS BAY...NORTH BEND...COQUILLE....BANDON...MYRTLE POINT AND POWERS. * LOCATIONS IN THE FROST ADVISORY INCLUDE: AREAS SOUTH OF BANDON AND POWERS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-131700- /O.CON.KMFR.FR.Y.0044.000000T0000Z-111213T1700Z/ CURRY COUNTY COAST- 259 AM PST TUE DEC 13 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * LOCATIONS INCLUDE: HARBOR...GOLD BEACH...INLAND VALLEYS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ023>026-131715- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 259 AM PST TUE DEC 13 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY. * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
431 WWUS76 KMFR 131654 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 854 AM PST TUE DEC 13 2011 ORZ021-140100- /O.EXP.KMFR.FZ.W.0034.000000T0000Z-111213T1700Z/ /O.EXP.KMFR.FR.Y.0044.000000T0000Z-111213T1700Z/ /O.CON.KMFR.FZ.A.0027.111214T0800Z-111214T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 854 AM PST TUE DEC 13 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOCATIONS IN THE FREEZE WATCH FOR LATE TONIGHT AND WEDNESDAY MORNING INCLUDE: REEDSPORT...COOS BAY...NORTH BEND...COQUILLE....BANDON...MYRTLE POINT AND POWERS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PIPES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ022-131800- /O.EXP.KMFR.FR.Y.0044.000000T0000Z-111213T1700Z/ CURRY COUNTY COAST- 854 AM PST TUE DEC 13 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. $$ ORZ023>026-140100- /O.CON.KMFR.AS.Y.0004.000000T0000Z-111214T2000Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 854 AM PST TUE DEC 13 2011 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY. * IMPACTS...AIR QUALITY WILL REMAIN DEGRADED THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Dec 12, 2:38 AM PST, 15 minutes earlier.
Area forecast discussion, Dec 12, 2:38 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
238 AM PST MON DEC 12 2011
.DISCUSSION...A COLD FRONT HAS MOVED THROUGH THE ENTIRE FORECAST
AREA THIS MORNING AND THE AIRMASS HAS COOLED SIGNFICANTLY THROUGH
THE MID LEVELS. UNFORTUNATELY, IT WAS NOT STRONG ENOUGH TO SCOUR
OUT THE INVERSIONS. SFC LOW PRESSURE REMAINS OVER THE EAST SIDE
AND THE RESULTING GRADIENT IS KEEPING FIARLY BREEZY WINDS GOING,
AT LEAST OVER LAKE COUNTY. THE MODELS CONTINUE TO SHOW A LITTLE
LIGHT SNOW OVER LAKE COUNTY THIS MORNING, AND WHILE NONE OF THE
OBS HAVE REPORTED ANY YET, IR CLOUD ENHANCEMENT OVER THE AREA
LENDS SOME CREDIBILITY TO THE IDEA. DON'T THINK IT WILL AMOUNT TO
MUCH, BUT HAVE PAINTED IN SOME ISOLATED SNOW SHOWERS. THE COAST
REMAINS MOSTLY CLEAR AND COLD THIS MORNING. NORTH BEND HAS SO FAR
DIPPED TO 28. WINDS HAVE KEPT TEMPS UP OVER CURRY COUNTY RIGHT AT
THE COAST, BUT INLAND AREAS ARE CERTAINLY COLDER. IN HINDSIGHT, A
FREEZE WARNING WOULD HAVE BEEN MORE APPROPRIATE AT LEAST FOR COOS
COUNTY, BUT WILL LET THE FROST ADVISORY CONTINUE THROUGH 8AM.
STRATUS IS ONCE AGAIN PRESENT ON THE WEST SIDE, BUT AS OPPOSED TO
MANY RECENT MORNINGS, IT IS HIGHER AND INHIBITING FOG FORMATION IN
MOST PLACES. WEBCAMS DO SHOW FOG AROUND GRANTS PASS AND ROSEBURG,
BUT IT IS MUCH LESS WIDESPREAD THIS MORNING. THERE IS ALSO A
LITTLE FOG ALONG BEAR CREEK AROUND MEDFORD AND THE ROGUE RIVER
ALONG THE INTERSTATE. THINK THIS STRATUS DECK WILL CONTINUE TO
INHIBIT FOG FORMATION FOR MOST LOCALES, AND IF THIS IS RIGHT, THEN
SKIES WILL BE QUICKER TO CLEAR TODAY. THIS WILL LEAD TO A LITTLE
WARMER TEMPERATURES THROUGH THE ROGUE VALLEY THAN WE'VE SEEN.
PLACES LIKE GRANTS PASS MAY STAY LOCKED IN, BUT THINK THERE IS A
FAIR CHANCE OF A WIDESPREAD BREAKOUT TODAY. EVEN SO, FLOW REMAINS
WEAK AND INVERSIONS STRONG, SO WILL KEEP THE AIR STAGNATION
ADIVSORY IN PLACE ON THE WEST SIDE. AM NOT AS SURE ABOUT THE
ADVISORY ON THE EAST SIDE THOUGH. IT IS REMAINING PRETTY WELL
MIXED WITH A DECENT SURFACE GRADIENT DRIVEN WIND FIELD. HOWEVER,
THE LATEST AIR QUALITY DATA REMAINS DEGRADED ON THE EAST SIDE AS
WELL, SO WILL KEEP IT GOING FOR NOW AND DAY SHIFT CAN RE-EVALUATE.
EITHER WAY, THE MID LEVELS WARM AND INVERSIONS STRENGTHEN AGAIN
TONIGHT THROUGH WED MORNING AS WEAK RIDGING ALOFT MOVES OVERHEAD.
THIS PERIOD WILL BE DRY, BUT STRATUS AND FOG WILL ONCE AGAIN BE
PERSISTENT IN THE VALLEYS. AM EXPECTING AT LEAST ONE MORE MOSTLY
CLEAR AND COLD NIGHT TONIGHT ALONG THE COAST, SO WENT AHEAD WITH
ANOTHER FROST AVISORY AND FREEZE WARNING. A STRONG SYSTEM IS STILL
ON TAP FOR WEDNESDAY NIGHT AND THURSDAY. UNFORTUNATELY, THE MODELS
ARE NOT IN AS GOOD OF AGREEMENT AS THEY WERE. THE NAM AND EC NOW
SHOW THE SYSTEM AND THE BULK OF ITS PRECIP A LITTLE FURTHER NORTH,
WHEREAS THE GFS AND GEM CONTINUE TO SHOW A MORE SOUTHERLY ROUTE
AND MORE PRECIP FOR SW OREGON AND NORTHERN CALIFORNIA. DID
CONTINUE THE UPWARD TREND OF POPS, BUT DIDN'T MAKE ANY OTHER
CHANGES. AT THE VERY LEAST IT IS RELATIVELY CERTAIN THAT THIS
SYSTEM WILL BE STRONG ENOUGH TO MIX OUT THE INVERSIONS. -WRIGHT
&&
.AVIATION...MOSTLY VFR OVER THE MEDFORD FA THIS MORNING. STRATUS
IS CREATING AREAS OF MVFR CIGS WITH ISOLD POCKETS OF IFR CIGS AND
VIS IN FG. THINK THIS WILL CONTINUE TO BE THE CASE THROUGH DAWN
WITH THE BEST CHANCE OF IFR CIGS/VIS AT THE TERMINALS BEING
BETWEEN 12Z AND 17Z. STRATUS WILL BREAK UP AFTER 18Z WITH
WIDESPREAD VFR EXPECTED THROUGH THE EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR ORZ021-022.
FROST ADVISORY FROM 2 AM TO 9 AM PST TUESDAY FOR ORZ021-022.
FREEZE WARNING FROM 2 AM TO 9 AM PST TUESDAY FOR ORZ021.
AIR STAGNATION ADVISORY UNTIL NOON PST WEDNESDAY FOR
ORZ023-024-026.
AIR STAGNATION ADVISORY UNTIL NOON PST WEDNESDAY FOR ORZ029-030.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST TUESDAY FOR
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST TUESDAY
FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST TUESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST TUESDAY
FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST TUESDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
FOR PZZ376.Hazardous weather outlook, Dec 11, 4:41 PM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 441 PM PST SUN DEC 11 2011 ORZ021-022-121400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 441 PM PST SUN DEC 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A FROST ADVISORY IS IN EFFECT...SEE THE LATEST MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FROST ADVISORY IS IN EFFECT THROUGH 8 AM MONDAY...SEE THE LATEST MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023>026-029-030-121400- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 441 PM PST SUN DEC 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TONIGHT AN AIR STAGNATION ADVISORY IS IN EFFECT...SEE THE LATEST MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN AIR STAGNATION ADVISORY REMAINS IN EFFECT THROUGH 12 PM WEDNESDAY...SEE THE LATEST MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 2:53 AM PST | Frost Advisory | MFR | Coos, Curry, Douglas | 30 hr |
| Dec 12, 2:53 PM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.